Alert archive / Florida / Flash Flood Warnings in 1997
Flash Flood Warning 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Sep 26, 1997, 11:25 AM EDT for Hillsborough County, Pinellas County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 1997, 11:25 AM EDT (15:25 UTC)
- Expired
- Sep 26, 1997, 2:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
Counties Hillsborough County, FL, Pinellas County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 3.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1751 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 261531 FFWTBW FLC057-103-261830- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 1125 AM EDT FRI SEP 26 1997 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 230 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST CENTRAL FLORIDA ...NORTHWESTERN HILLSBOROUGH COUNTY...PINELLAS COUNTY HEAVY RAINS CONTINUE TO MOVE ACROSS THE AREA DROPPING AN ADJUSTED RADAR ESTAMATE OF 4 TO 6 INCHES OF RAIN. AGGRAVATING THE SITUATION WE ARE NEAR THE TIME OF HIGH TIDE...SO RAINFALL IN NOT LIKELY TO DRAIN EASILY. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT.F MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 9:28 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 26, 9:28 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 920 AM EDT FRI SEP 26 1997 THIS WILL BE A VERY EASY FORECAST...ITS GOING TO RAIN. AS HAS BEEN ADVERTISED BY THE MODELS ALL WEEK AN UPPER LOW HAS MOVED INTO THE NORTHERN GULF AND A JET HAS SET UP ON THE LEADING EDGE OF IT. ALONG WITH LIFT FROM THE UPPER LOW...MOISTURE IS BEING TAPPED FROM THE WESTERN CARIBBEAN. IN FACT PWATS ARE NOW UP TO 2.4 INCHES...AFOS CALCULATED AND NEARLY 2.6 INCHES ON SHARP. VERTICAL VELOCITIES ARE POSITIVE THROUGHOUT THE PERIOD. ALTHOUGH IT IS RELATIVELY WARM ALOFT...SO THERMODYNAMICS ARE NOT GREAT. I WILL AMEND THE FORECAST TO LOWER HIGH TEMPERATURES TODAY. WITH ALL OF THE CLOUD COVER I DONT BELIEVE WE ARE GOING TO MAKE IT TO NEAR 90. TO THE SOUTH WITH ANOTHER STRONG TUTT LOW MOVING WEST ACROSS HISPANOLA AND THE STRONG TROUGH IN THE NORTHERN GULF FAVORABLE CONDITIONS FOR DEVELOPMENT IN THE WESTERN CARIBBEAN DONT LOOK LIKE THEY WILLV BE HOLDING UP FOR TOO MUCH LONGER. STILL I WOULD NOT COMPLETELY DISCOUNT THE ACTIVITY DOWN THERE. SO STAY TUNED TO TPC STATEMENTS. SOBIEN
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 4:35 PM EDT | Flash Flood Warning | TBW | Hillsborough, Pinellas | 3 hr |
| Sep 26, 7:50 PM EDT | Flash Flood Warning | TBW | Hillsborough, Pinellas | 4 hr |
Nearby
Flash Flood Warnings in Florida, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.